Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

June 26, 2021Comanche County, Kansas

NWS Dodge City, KS issued this special weather statement at Jun 26, 2021, 3:13 PM CDT for Comanche County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 3:13 PM CDT (20:13 UTC)
Expired
Jun 26, 2021, 4:15 PM CDT
In force
62 min
Issued by
NWS Dodge City, KS

County Comanche County, KS

The radar

The Dodge City radar (KDDC), 80 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

152 
WWUS83 KDDC 262013
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
313 PM CDT Sat Jun 26 2021
 
KSZ088-089-262115-
Clark KS-Comanche KS-
313 PM CDT Sat Jun 26 2021

...SPECIAL WEATHER STATEMENT...

At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sitka, moving east at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Coldwater, Protection, Sitka, Wilmore, Lake Coldwater and Buttermilk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Dodge City.

&&

LAT...LON 3703 9968 3713 9971 3737 9940 3738 9908
      3701 9930
TIME...MOT...LOC 2012Z 288DEG 12KT 3710 9962 

$$

LOWE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 26, 12:44 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 26, 12:44 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1244 PM CDT Sat Jun 26 2021

...Updated Aviation Section...

.SHORT TERM...(Tonight through Saturday evening)
Issued at 1200 AM CDT Sat Jun 26 2021

Much more tranquil weather is expected for today and tonight. Subsidence
in the wake of the departing synoptic trof and drier air advecting
in from the north will result is diminishing precipitation chances
for the first half of the day. Will carry low pops and gradually taper
them off as the day wears on. So, two good news pieces. The first is
that severe weather is not expected today. The second is that we will
see much cooler highs today with values ranging from the mid to upper
70s across much of the FA to lower 80s across the southeast zones.

The tranquil weather will continue heading into tonight as well. Drier
air will continue to move in from the north. Humidity will be decent
through the morning hours. A light north wind is expected. Overnight
lows will range from the mid to upper 50s across the northwest zones
to lower 60s across the southeast zones.

Enjoy the break from the heat and the pleasant weather during the short
term!

.LONG TERM...(After midnight Saturday night through Friday)
Issued at 1200 AM CDT Sat Jun 26 2021

On Sunday, a very strong mid level anticyclone will plant itself across
the Pacific Northwest and into western Canada. This is where the intense
Summer heat will be confined to. For our area, we will see below normal
highs with values peaking in the upper 70s to lower 80s. Certainly
cannot complain with highs like those at the end of June! Dry weather
is expected with any storms remaining out of the FA.

The synoptic flow remains practically the same for Monday. A weak wave
will slide down on the eastern side of the amplified ridge. This will
help to keep our temperatures below normal. Again, very pleasant highs
are expected with a mix of 70s and 80s. Any chances of storms will
remain on the isolated side Monday and Tuesday. Much of the area will
remain dry.

For the rest of the extended period, we will see moderating temperatures.
Values should trend to near back to normal by the end of the business
week. Other than isolated chances of hit or miss storms, much of the
area will remain dry.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1242 PM CDT Sat Jun 26 2021

Aviation weather will be fairly tranquil through this period.
North winds of 10 to 15 knots will gradually decrease in strength
to around 6 to 9 knots this evening, which will likely continue
through the day Sunday with a weak pressure gradient in place. For
all 4 terminals, we have left out mention of showers, as they will
likely be just isolated to widely scattered in nature. Amendments
will be necessary should the coverage increase more than
expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  81  60  82  62 /  20  10  10  10
GCK  77  57  81  59 /  20  10  10  10
EHA  79  57  80  58 /  20  20  10  30
LBL  80  59  81  60 /  20  10  10  20
HYS  79  60  84  61 /  20  10   0  10
P28  83  65  83  66 /  20  20  10  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Sugden
LONG TERM...Sugden
AVIATION...Umscheid
Hazardous weather outlook, Jun 25, 11:24 PM CDT, 15 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
1124 PM CDT Fri Jun 25 2021

KSZ030-031-043>046-061>066-074>081-084>090-271200-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
1124 PM CDT Fri Jun 25 2021 /1024 PM MDT Fri Jun 25 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Jun 26, 1:45 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Dodge City KS
145 PM CDT Sat Jun 26 2021

KSZ087-088-261915-
Meade KS-Clark KS-
145 PM CDT Sat Jun 26 2021

...SPECIAL WEATHER STATEMENT...

At 145 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fowler, moving east at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Minneola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3737 10015 3743 10013 3746 9996 3728 9999
TIME...MOT...LOC 1845Z 278DEG 13KT 3739 10009

RUSSELL
Special weather statement, Jun 26, 2:19 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Dodge City KS
219 PM CDT Sat Jun 26 2021

KSZ088-262015-
Clark KS-
219 PM CDT Sat Jun 26 2021

...SPECIAL WEATHER STATEMENT...

At 218 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Acres, moving northeast at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Ashland, Sitka and Clark State Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Dodge City.

&&

LAT...LON 3717 10008 3724 10009 3745 9986 3746 9956
      3710 9955
TIME...MOT...LOC 1918Z 245DEG 18KT 3725 9999

LOWE
Special weather statement, Jun 26, 3:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
313 PM CDT Sat Jun 26 2021

KSZ088-089-262115-
Clark KS-Comanche KS-
313 PM CDT Sat Jun 26 2021

...SPECIAL WEATHER STATEMENT...

At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sitka, moving east at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Coldwater, Protection, Sitka, Wilmore, Lake Coldwater and Buttermilk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Dodge City.

&&

LAT...LON 3703 9968 3713 9971 3737 9940 3738 9908
      3701 9930
TIME...MOT...LOC 2012Z 288DEG 12KT 3710 9962

LOWE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:11 PM CDTSevere Thunderstorm WarningDDCStafford49 min
Jun 25, 7:22 PM CDTSevere Thunderstorm WarningDDCClark, Ford38 min
Jun 25, 7:41 PM CDTSpecial Weather StatementDDCPawnee49 min
Jun 25, 7:45 PM CDTSevere Thunderstorm WarningDDCFord, Gray33 min
Jun 25, 7:59 PM CDTSevere Thunderstorm WarningDDCEdwards, Gray, Hodgeman, Pawnee34 min
Jun 25, 8:04 PM CDTSpecial Weather StatementDDCScott56 min
Jun 25, 8:38 PM CDTSpecial Weather StatementDDCNess52 min
Jun 25, 8:42 PM CDTSpecial Weather StatementDDCStafford48 min
Jun 25, 8:43 PM CDTSpecial Weather StatementDDCTrego47 min
Jun 25, 8:45 PM CDTSpecial Weather StatementDDCPawnee45 min
Jun 25, 9:10 PM CDTSpecial Weather StatementDDCLane50 min
Jun 25, 9:17 PM CDTSpecial Weather StatementDDCRush43 min
Jun 25, 9:28 PM CDTSpecial Weather StatementDDCTrego47 min
Jun 25, 9:30 PM CDTSpecial Weather StatementDDCEllis45 min
Jun 25, 10:06 PM CDTSpecial Weather StatementDDCEllis39 min
Jun 26, 1:45 PM CDTSpecial Weather StatementDDCClark30 min
Jun 26, 2:19 PM CDTSpecial Weather StatementDDCClark56 min
Jun 26, 3:50 PM CDTSpecial Weather StatementDDCComanche40 min
Jun 26, 4:27 PM CDTSpecial Weather StatementDDCBarber63 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.